Solutions of perturbed p-Laplacian equation with critical nonlinearity and magnetic fields
© Zhang and Jiang; licensee Springer. 2013
Received: 3 April 2013
Accepted: 28 August 2013
Published: 5 November 2013
In this paper, we consider a perturbed p-Laplacian equation with criticalnonlinearity and magnetic fields on . By using the variational method, we establish theexistence of nontrivial solutions of the least energy.
MSC: 35B33, 35J60, 35J65.
Keywordsp-Laplacian equation critical nonlinearity magnetic fields mountain pass theorem
where , i is the imaginary unit, is a real vector potential, , denotes the Sobolev critical exponent and.
where ħ is Planck's constant, i is the imaginary unit, () is the critical exponent, is a real vector potential, and is a scalar electric potential.
We can conduct the transition from quantum mechanics to classical mechanics by letting. Thus, the existence of semiclassical solutions has agreat charm in physical interest.
Problem (1.3) with has an extensive literature. Different approaches havebeen taken to investigate this problem under various hypotheses on the potential andnonlinearity. See for example [1–18] and the references therein. The above-mentioned papers mostly concentrated onthe nonlinearities with subcritical conditions. Floer and Weinstein in  first studied the existence of single and multiple spike solutions based onthe Lyapunov-Schmidt reductions. Subsequently, Oh [16, 17] extended the results in a higher dimension. Kang and Wei  established the existence of positive solutions with any prescribed number ofspikes, clustering around a given local maximum point of the potential function. Inaccordance with the Sobolev critical nonlinearities, there have been many papers devotedto studying the existence of solutions to elliptic boundary-valued problems on boundeddomains after the pioneering work by Brézis and Nirenberg . Ding and Lin  first studied the existence of semi-classical solutions to the problem on thewhole space with critical nonlinearities and established the existence of positivesolutions, as well as of those that change sign exactly once. They also obtainedmultiplicity of solutions when the nonlinearity is odd.
As far as problem (1.3) in the case of is concerned, we recall Bartsch , Cingolani  and Esteban and Lions . This kind of paper first appeared in . The authors obtained the existence results of standing wave solutions forfixed and special classes of magnetic fields. Cingolani  proved that the magnetic potential only contributes to the phase factor of the solitarysolutions for sufficiently small. For more results, we refer the readerto [19–21] and the references therein.
For general , most of the works studied the existence results toequation (1.1) with . See, for example, [22–28] and the references therein. These papers are mostly devoted to the study ofthe existence of solutions to the problem on bounded domains with the Sobolevsubcritical nonlinearities.
However, to our best knowledge, it seems that there is no work on the existence ofsemiclassical solutions to perturbed p-Laplacian equation on involving critical nonlinearity and magnetic fields. Inthis paper, we consider problem (1.1) with magnetic fields. The main difficulty in thecase is the lack of compactness of the energy functional associated to equation (1.1)because of unbounded domain and critical nonlinearity. At the same time, we mustconsider complex-valued functions for the appearance of electromagnetic potential. To overcome this difficulty, we chiefly follow the ideasof . Notice that although the ideas were used in other problems, the adaption ofthe procedure to our problem is not trivial at all. We need to make careful and complexestimates and prove that the energy functional possesses a Palais-Smale sequence, whichhas a strongly convergent sequence.
We make the following assumptions on , , and throughout the paper:
(V0) , , and there exists such that the set has a finite Lebesgue measure;
(A0) and ;
(K0) , ;
(H1) and uniformly in x as ;
(H2) there are and such that for all ;
(H3) there exist , and such that and for all , where .
Our main result is the following.
The paper is organized as follows. In Section 2, we give some necessary preliminaries.Section 3 is devoted to the technical lemmas. The proof of Theorem 2 is given in thelast section.
We are going to prove the following result.
(the bar denotes a complex conjugation). This inequality implies that if, then , and, therefore, for any . That is, if in , then in for any and a.e. in .
It is easy to see that is a -functional on .
3 Behavior of sequence and a mountain pass structure
In this section, we commence by establishing the necessary results which complete theproof of Theorem 2.
Lemma 3.1 Let (V0), (A0), (K0)and (H1)-(H3) be satisfied. Forthesequencefor, we get thatandis bounded in the space.
In connection with the facts that and as , we obtain that the sequence is bounded in , and the energy level .
Next, let denote a sequence. By Lemma 3.1, it is bounded, thus, without lossof generality, we may assume that in . Furthermore, passing to a subsequence, we have in for any and a.e. in .
Proof It is easily obtained by the similar proof of Lemma 3.2 .
This proof is completed.
uniformly in . Combining Lemma 3.3, we get . The proof is completed.
Let , then . Therefore, in if and only if in .
In the following, we consider the energy level of the functional below which the condition holds.
Lemma 3.5 There exists (independent of λ) such that,for anysequenceforwith, eitherinor.
We obtain the desired conclusion.
Lemma 3.6 There exists a constant (independent of λ) such that ifasequenceforsatisfies, the sequencehas a strongly convergent subsequencein.
Proof By the fact that and Lemma 3.5, we easily get the requiredconclusion.
Now, we consider and prove that the energy functional possesses the mountain pass structure.
Proof The proof of Lemma 3.7 is similar to the one of Lemma 4.1 in .
Since all norms in a finite-dimensional space are equivalent, in connection with, we obtain the desired conclusion.
For λ large enough and small sufficiently, satisfies condition by Lemma 3.6. Furthermore, we will find specialfinite-dimensional subspace, by which we establish sufficiently small minimaxlevels.
whereis defined in Lemma 3.7.
Denote and . Let be such that and for all . Then, combining (3.4), meets the requirements.
4 Proof of Theorem 2
In this section, we give the proof of Theorem 2.
Lemma 3.6 shows that satisfies condition. Therefore, by the mountain pass theorem, thereexists , which satisfies and . That is, is a weak solution of (2.1). Furthermore, it is well knownthat is the least energy solution of equation (2.1).
The proof is complete.
The authors contributed equally in this article. They read and approved the finalmanuscript.
The authors would like to appreciate the referees for their precious comments andsuggestions about the original manuscript. This research was supported by theNational Natural Science Foundation of China (11271364) and the Fundamental ResearchFunds for the Central Universities (2012QNA46).
- Ambrosetti A, Rabinowitz PH: Dual variational methods in critical point theory and applications. J. Funct. Anal. 1973, 14: 349-381. 10.1016/0022-1236(73)90051-7MathSciNetView ArticleMATHGoogle Scholar
- Bartsch T, Dancer E, Peng S: On multi-bump semi-classical bound states of nonlinear Schrödinger equations withelectromagnetic fields. Adv. Differ. Equ. 2006, 11: 781-812.MathSciNetMATHGoogle Scholar
- Benci V: On critical point theory of indefinite functions in the presence of symmetries. Trans. Am. Math. Soc. 1982, 274: 533-572. 10.1090/S0002-9947-1982-0675067-XMathSciNetView ArticleMATHGoogle Scholar
- Brézis H, Nirenberg L: Positive solutions of nonlinear elliptic equation involving critical Sobolevexponents. Commun. Pure Appl. Math. 1983, 16: 437-477.View ArticleMATHGoogle Scholar
- Cingolani S: Semiclassical stationary states of nonlinear Schrödinger equation with an externalmagnetic field. J. Differ. Equ. 2003, 188: 52-79. 10.1016/S0022-0396(02)00058-XMathSciNetView ArticleMATHGoogle Scholar
- Clapp M, Ding YH: Minimal nodal solutions of a Schrödinger equation with critical nonlinearity andsymmetric potential. Differ. Integral Equ. 2003, 16: 981-992.MathSciNetMATHGoogle Scholar
- Del Pino M, Felmer PL: Semi-classical states for nonlinear Schrödinger equations. J. Funct. Anal. 1997, 149: 245-265. 10.1006/jfan.1996.3085MathSciNetView ArticleMATHGoogle Scholar
- Ding YH, Lin FH: Solutions of perturbed Schrödinger equations with critical nonlinearity. Calc. Var. 2007, 30: 231-249. 10.1007/s00526-007-0091-zMathSciNetView ArticleMATHGoogle Scholar
- Ding YH, Szulkin A: Bound states for semilinear Schrödinger equations with sign-changing potential. Calc. Var. Partial Differ. Equ. 2007, 29: 397-419. 10.1007/s00526-006-0071-8MathSciNetView ArticleMATHGoogle Scholar
- Esteban M, Lions PL: Stationary solutions of nonlinear Schrödinger equation with an external magneticfield. In PDE and Calculus of Variations: In Honor of E De Giorgi. Birkhöuser, Basel; 1990:369-408.Google Scholar
- Floer A, Weinstein A: Nonspreading wave packets for the cubic Schrödinger equation with a boundedpotential. J. Funct. Anal. 1986, 69: 397-408. 10.1016/0022-1236(86)90096-0MathSciNetView ArticleMATHGoogle Scholar
- Grossi M: Some results on a class of nonlinear Schrödinger equations. Math. Z. 2000, 235: 687-705. 10.1007/s002090000158MathSciNetView ArticleMATHGoogle Scholar
- Jeanjean L, Tanaka K: Singularly perturbed elliptic problems with superlinear or asymptotically linearnonlinearities. Calc. Var. Partial Differ. Equ. 2004, 21: 287-318.MathSciNetView ArticleMATHGoogle Scholar
- Kang X, Wei J: On interacting bumps of semi-classical states of nonlinear Schrödingerequations. Adv. Differ. Equ. 2000, 5: 899-928.MathSciNetMATHGoogle Scholar
- Li YY: On a singularly perturbed elliptic equation. Adv. Differ. Equ. 1997, 2: 955-980.MathSciNetMATHGoogle Scholar
- Oh YG:Existence of semiclassical bound states of nonlinear Schrödinger equations withpotentials of the class . Commun. Partial Differ. Equ. 1988, 13: 1499-1519. 10.1080/03605308808820585View ArticleMATHGoogle Scholar
- Oh YG: On positive multi-lump bound states of nonlinear Schrödinger equations undermultiple well potential. Commun. Math. Phys. 1990, 131: 223-253. 10.1007/BF02161413View ArticleMATHGoogle Scholar
- Pistoia A: Multi-peak solutions for a class of some results on a class of nonlinearSchrödinger equations. Nonlinear Differ. Equ. Appl. 2002, 9: 69-91. 10.1007/s00030-002-8119-8MathSciNetView ArticleMATHGoogle Scholar
- Tang Z: On the least energy solutions of nonlinear Schrödinger equations withelectromagnetic fields. Comput. Math. Appl. 2007, 54: 627-637. 10.1016/j.camwa.2006.12.031MathSciNetView ArticleMATHGoogle Scholar
- Tang Z: Multi-bump bound states of nonlinear Schrödinger equations with electromagneticfields and critical frequency. J. Differ. Equ. 2008, 245: 2723-2748. 10.1016/j.jde.2008.07.035View ArticleMATHGoogle Scholar
- Wang F: On an electromagnetic Schrödinger equation with critical growth. Nonlinear Anal. 2008, 69: 4088-4098. 10.1016/j.na.2007.10.039MathSciNetView ArticleMATHGoogle Scholar
- Alves CO, Ding YH: Multiplicity of positive solutions to a p -Laplacian equation involvingcritical nonlinearity. J. Math. Anal. Appl. 2003, 279: 508-521. 10.1016/S0022-247X(03)00026-XMathSciNetView ArticleMATHGoogle Scholar
- El Khalil A, El Manouni S, Ouanan M: On some nonlinear elliptic problems for p -Laplacian in . NoDEA Nonlinear Differ. Equ. Appl. 2008, 15: 295-307. 10.1007/s00030-008-7027-yMathSciNetView ArticleMATHGoogle Scholar
- Fan XL:-Laplacian equations in with periodic data and nonperiodic perturbations. J. Math. Anal. Appl. 2008, 341: 103-119. 10.1016/j.jmaa.2007.10.006MathSciNetView ArticleMATHGoogle Scholar
- Habib SE, Tsouli N: On the spectrum of the p -Laplacian operator for Neumann eigenvalueproblems with weights. Electron. J. Differ. Equ. Conf. 2005, 14: 181-190.MATHGoogle Scholar
- Lê A: Eigenvalue problems for the p -Laplacian. Nonlinear Anal. 2006, 64: 1057-1099. 10.1016/j.na.2005.05.056MathSciNetView ArticleMATHGoogle Scholar
- Liu CG, Zheng YQ: Existence of nontrivial solutions for p -Laplacian equations in . J. Math. Anal. Appl. 2011, 380: 669-679. 10.1016/j.jmaa.2011.02.064MathSciNetView ArticleMATHGoogle Scholar
- Manásevich R, Mawhin J: Boundary value problems for nonlinear perturbations of vector p -Laplacian-like operators. J. Korean Math. Soc. 2000, 5: 665-685.MATHGoogle Scholar
- Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems. Springer, New York; 1989.View ArticleMATHGoogle Scholar
- Li YY, Guo QQ, Niu PC: Global compactness results for quasilinear elliptic problems with combinedcritical Sobolev-Hardy terms. Nonlinear Anal. 2011, 74: 1445-1464. 10.1016/j.na.2010.10.018MathSciNetView ArticleMATHGoogle Scholar
- Ghoussoub N, Yuan C: Multiple solutions for quasi-linear PDES involving the critical Sobolev and Hardyexponents. Trans. Am. Math. Soc. 2000, 352: 5703-5743. 10.1090/S0002-9947-00-02560-5MathSciNetView ArticleMATHGoogle Scholar
- Brézis H, Lieb E: A relation between pointwise convergence of functions and convergence offunctional. Proc. Am. Math. Soc. 1983, 88: 486-490. 10.1090/S0002-9939-1983-0699419-3View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative CommonsAttribution License (http://creativecommons.org/licenses/by/2.0), which permitsunrestricted use, distribution, and reproduction in any medium, provided the originalwork is properly cited.